Vol. 12, No. 3, 2019

Download this article
Download this article For screen
For printing
Recent Issues

Volume 13
Issue 3, 361–539
Issue 2, 181–360
Issue 1, 1–180

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
Other MSP Journals
This article is available for purchase or by subscription. See below.
Nilpotent orbits for Borel subgroups of $\mathrm{SO}_{5}(k)$

Madeleine Burkhart and David Vella

Vol. 12 (2019), No. 3, 451–462

Let G be a quasisimple algebraic group defined over an algebraically closed field k and B a Borel subgroup of G acting on the nilradical n of its Lie algebra b via the adjoint representation. It is known that B has only finitely many orbits in only five cases: when G is type An for n 4, and when G is type B2. We elaborate on this work in the case when G = SO5(k) (type B2) by finding the defining equations of each orbit. We use these equations to determine the dimension of the orbits and the closure ordering on the set of orbits. The other four cases, when G is type An, can be approached the same way and are treated in a separate paper.

PDF Access Denied

However, your active subscription may be available on Project Euclid at

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 30.00:

nilpotent orbits, Borel subgroups, modality
Mathematical Subject Classification 2010
Primary: 17B08, 20G05
Received: 16 August 2017
Revised: 8 February 2018
Accepted: 10 July 2018
Published: 14 December 2018

Communicated by Kenneth S. Berenhaut
Madeleine Burkhart
Mathematics Department
University of Washington
Seattle, WA
United States
David Vella
Mathematics and Statistics Department
Skidmore College
Saratoga Springs, NY
United States